View Full Version : Has anyone had anxiety/panic attacks on Strattera?


mamboitaliano
02-10-14, 11:43 PM
so I'm new here, and just wanted to make sure I'm not alone in experiencing this. I'm on day 5 of a strattera starter pack (18mg right now) and have had what I'm assuming is a couple of anxiety attacks. Basically, my pulse races, I get incredibly anxious, light-headed, difficulty breathing, a feeling like I'm going to die, and sometimes mild chest pains. I've NEVER had an anxiety attack on my own, and stopped taking stimulants because they caused anxiety. I thought strattera was a non-stimulant and would be different, but idk now. My doctor said a couple of days ago to push through, but tomorrow the dose on the starter pack increases from 18mg to 25mg and i'm freaking out. I'm 21 and only 5ft 105 pounds so if I can't handle 18mg, i have no idea how 25mg is going to be…. Will this go away? Did any of you guys experience this? I'll probably call the doctor again tomorrow to see if it's ok to keep going, but I really need this medication to work.

psychological1
02-11-14, 03:18 AM
Strattera was hell for me. I weigh 150 and was started on the same pack as you. My pulse also raced, where I could feel my heart pounding inside my chest. Shortness of breath was also there. I was also lightheaded and had headaches. Emotions were crazy; I cried during every movie I watched, and I have never been an emotional person. Sexual functioning was way out of wack as well. I managed to get up to 40mg by the end of the month, but couldn't take it anymore.

By far the worst part of Strattera for me was my irritability. Road rage had me screaming at other drivers to myself. I was snide, rude, and irritable to my family, and carried around an angry disposition for a month. Not to mention, the medication did absolutely nothing beneficial for my ADD.

ALthough it was miserable for me, I do know one person who has great success with it, so it is definitely possible.

mamboitaliano
02-16-14, 01:03 PM
hey thanks for your reply. Your experience sounds brutal, I acted EXACTLY the same way when I went through vyvanse withdrawal. Hope you found something that works. My doctor gave me a tiny dose of xanax to help me adjust so I guess I'll have to wait and see if this levels out in the next couple weeks… wasn't expecting all of this to be so complicated!

Rockafella83
03-06-14, 07:16 PM
Hi, just to let you know, it can definitely cause anxiety. Same thing as you guy. Heart palpitations, blood pressure increased, feeling very moody and definitely out of my comfort zone.

I've been on it for about 4 years now, trying about every way to use it. By lowering the dosage, taking it at night, taking 2 doses, using Clonidine to lower palpitation/blood pressure ..

I'm just tired of that **** and will probably try Bupropion (Wellbutrin).